MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm tmicl12.6 implantable collamer lens with a -15.0/3.5/090 (sphere/cyclinder/axis) was implanted into the patient's eye.The lens was removed and replaced for a vticmo lens.Reportedly, "the first lens was kinked and affected the outcome of patient's vision so we had to exchange the lens.".
 
Additional Manufacturer Narrative
Work order search found no similar complaints.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: d6a.- "(b)(6) 2022." b5- "the reporter indicated that the surgeon implanted a 12.6mm tmicl 12.6 implantable collamer lens of diopter -15.00/3.5/090 (sphere/cylinder/axis) into the patient's eye in (b)(6) 2022.Reportedly "the first lens was kinked and affected the outcome of patient's vision so we had to exchange the lens".The lens was explanted and replaced with a different model/ same length and the problem was resolved." claim# (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3: device evaluation: the lens was returned in a vial with liquid.Visual inspection found no visible damage.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16134902
Report Number2023826-2023-00055
Device Sequence Number20472828
Product Code QCB
UDI-Device Identifier00841542107594
UDI-Public00841542107594
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/24/2023
02/27/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/24/2023
02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown